MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6531
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.A 12mm x 2.00mm nc quantum apex balloon catheter was advanced for treatment.However, the balloon burst over the lesion.The device was removed and no patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an nc quantum apex balloon catheter.The device was microscopically and visually examined.At 3.5cm from the strain relief the hypotube was kinked.There was contrast and blood in the inflation lumen.There was blood in the guidewire lumen.There was contrast in the loosely folded balloon.The device had tip damage.The device was soaked in a water bath to break up contrast in the balloon and prepped with an inflation device filled with water and connected to the inflation port to inflate the device.At 6mm from the tip of the device there was a pinhole in the balloon.The device failed to inflate to rated burst pressure (rbp).
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11424089
Report Number2134265-2021-02345
Device Sequence Number16861469
Product Code LOX
UDI-Device Identifier08714729783220
UDI-Public08714729783220
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number6531
Device Catalogue Number6531
Device Lot Number0024037107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2021
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR